The Cause Of Hallucinations Accompanied By Seizures In Children When Experiencing Fever?
… my child is 5 years old and has a fever accompanied by a cold and cough … after taking medicine, my child is hallucinating until his legs spasm and his eyes bulge … while his fever has gone down … is that the effect of the drug
Thank you for asking at HealthReplies.com.
Hallucinations, seizures, fever, and a history of taking medication are conditions that are not caused by side effects. In pediatric patients with coughs and colds and fever, as long as there is no history of drug allergy, the drugs consumed do not cause side effects of seizures or hallucinations. Some types of drugs that affect a person's hallucinations and seizures can be in the form of marijuana, alcohol, amphetamines or related to the dose of drug ebuse or illegal drugs consumed. So the possibility of complaints of seizures, hallucinations are not caused by medication taken. However, indeed, it is necessary to make sure this is confirmed directly by the doctor who treats your child, because the treating doctor knows the composition of the drug, and its side effects, so that the doctor can provide an explanation for the presence or absence of the effects of these complaints from the drugs taken.
In children aged 0-5 years, frequent cases of seizures and delirium or hallucinations when a child has a fever, this is the effect of body temperature that rises too high, usually the child's body temperature is high or reaches 38 degrees or even more can affect the central nervous system with various accompanying complaints, such as seizures, delirium or hallucinations. So that the electrical activity of the brain increases and causes electrical surges in the brain that are not natural, which causes seizures and nightmares, or delirious or hallucinations. Therefore, controlling the child's body temperature as early as possible since the child is sick is very important to prevent excessive body temperature spikes and affect the central nervous system. So that consultation and examination as early as possible to a family doctor or pediatrician will help find out the cause of a fever complaint and help prevent complaints of febrile seizures.
Pediatric patients with febrile seizures, with the passage of time, the incidence of febrile seizures will decrease or even not happen again, this is because the ability of the brain or brain maturation is better for changes in body temperature and thermoregulators in the body. The risk of brain damage also does not occur due to febrile seizures and does not interfere with child development. So as the child grows older, the cases of febrile and delirious seizures are very rare or occur. However, if febrile and delirious seizures still frequently recur, then further evaluation needs to be done if the pediatrician to determine the presence or absence of other medical conditions that affect.
Some other medical conditions can also trigger complaints of seizures or hallucinations in children, such as:
Infection of the lining of the brain
For now, you should immediately consult with your doctor who treats your child. Tell the doctor a history of febrile seizures during taking medication, thus, the doctor can re-evaluate the clinical condition of the child. Re-physical examination and supporting examination may be conducted to help identify the trigger. If indeed this complaint is caused by a child's high body temperature, then the doctor only needs to do regular evaluations and observations related to your child's condition. Thus, your child's condition remains under the supervision of a doctor during this recovery period.
For now, some things you need to consider, such as:
Avoid traveling far
Enough energy and fluids for your child
Hinadri instant food in packs and food purchased outside the home until your child is cured, this is to prevent the risk of indigestion as a new problem for your child. By consuming food from home, the food is more presented with a healthy and clean and safe for consumption
Thus the info we can convey.